It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-25-2005, 06:04 PM   #1
Junior Member
 
Join Date: Nov 2003
Location: Vancouver British Columbia
Posts: 44
KaitiePrincess HB User
Keppra Induced Something Or Other

Right, can't really put this into words, but I'm going to try because this is the ONLY place that I can (thanks guys).

I'm at school right now, but not in class - its a three hour class and I slept through the first two hours and now I'm freaking out about the last bit. It's so bizzare I'm like a totally different person. Well I might not be outwardly but inwardly I am.

Oooh - I CANNOT EXPLAIN THIS PROPERLY.

Okay, so my neuro put me on tegretol, but I'm allergic to it (mildy; his words), then after months of protest I agreed to try Keppra. It works - it really really works. I'm going to call it some sort of a miracle. The seizures - gone (mostly - I may have had two where I normally have like 50 - thousand). My personality though? Woooo - CHANGED! I'm a bit snappy. At least I FEEL snappy. I can't tell. I feel like this absolute HOPELESSNESS. I keep driving to all these weird places and parking my car there and sitting in it going "WHAT NOW?" while listening to sad depressing music. I can't cry - like literally can't - tears are dried up - but inside thats all I'm doing. It's pure AGONY. When I'm sitting in class, or at this computer - like right now for example - I actually feel like - some sort of physical - (ANGST?) like I just have to GET OUT OF HERE RIGHT NOW...but then I think - where do I go? WHAT ON EARTH? And then I'm ssssssssssooooooooooooooo WEAK, actually physically weak. EXHAUSTED. I'll sleep all day. I DO sleep all day. I call in sick to work and miss class. This is getting rediculous.

I get upset at myself for feeling this way - and I'm ALREADY UPSET. It's dangerous - it's weird...but KEPPRA is working.

DARN IT DARN IT DARN IT.

I don't know - sorry about this weirdness. I'm still taking Tegretol too - because my Neuro doesn't want to just take me off it right away for fear of bringing on the dreaded seizures. Keppra up - Teg down. I'm not even THERE yet! I'm only at 1000mg of Kep/day - 1/2 what he wants. This is BAD NEWS!

Love Kaitie.

Sorry again for this.

 
Sponsors Lightbulb
   
Old 01-25-2005, 07:27 PM   #2
Senior Veteran
 
Join Date: Feb 2004
Posts: 685
tkdmom96 HB User
Re: Keppra Induced Something Or Other

Hi Kaitie,

Our Katie, 16 1/2 years old, was on Keppra for 3 years and took 3000mg per day. She did feel some of the same things you are. She had the depression (slight), weight gain, tiredness and the irritability. She has been off of it since November, since the surgery has been working well. She said she is more cheerful and alert...I just asked her.

Have you had any suicidal thoughts? If something like that is even close in mind, you NEED TO LET THE NEURO KNOW!!! I would still call and fill him in on what is going on. No med is worth totally changing who you are or causing other problems.

Do your parents know??? Please share with them...they need to know.

Keep us posted, I'll be thinking about you...
Vicki
__________________
Proud mom of Katie, the strongest and bravest person I have ever known! GBTG.

 
Old 01-25-2005, 07:28 PM   #3
Senior Member
 
Join Date: Aug 2004
Posts: 139
buliem HB User
Re: Keppra Induced Something Or Other

Kaitie,
This sounds like depression to me. You never know how certain meds will affect you. Please call your neuro and talk it over with him/her. I hope you feel better soon!

 
Old 01-25-2005, 10:41 PM   #4
Junior Member
 
Join Date: Oct 2004
Location: Brisbane Australia
Posts: 34
TanyaWatson HB User
Re: Keppra Induced Something Or Other

Katie,

I have just come off Keppra because I felt all of those things but I was crying as well, which is very unusual for me. I got to the point where I didn't want to get out of bed I felt so bad. I am 3 weeks off Keppra and I feel great again. My neuro tried to tell me that it wasn't the Keppra but has now conceded that I was probably right. Mind you, it was also making my seiazures worse, unlike you, so the decision to come off was easy for me. My thoughts are with you - I know where you're at.

Tanya

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Keppra Switch mott07 Epilepsy 21 11-25-2009 03:16 AM
wife's Keppra side effects (long post) rjp71 Epilepsy 5 01-03-2008 07:13 AM
I think Keppra has stolen my husband and ruined my 19 year marriage vwbug Epilepsy 38 07-26-2007 09:06 AM
Lamictal v. Keppra BAHAMAS Epilepsy 2 02-15-2007 08:22 PM
Keppra side effects? VeryOldLady Bipolar Disorder 9 07-14-2006 02:46 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



030free (19), 92261 (11), Positive Cynic (9), Travis from MN (7), Nicole K (6), heyloe (5), cardshark (4), neurowreck (3), webartethan (2), Looking4aAnswer (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1006), Apollo123 (906), Titchou (851), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 04:38 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!